Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 89, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 31, 2012, 6:42 PM CDT for Limestone County, Madison County, Alabama. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 6:42 PM CDT (23:42 UTC)
- Expired
- Mar 31, 2012, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 68 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:45 PM CDT | HAIL 1 | 3 W Ardmore, AL | QUARTER SIZED HAIL WAS REPORTED IN HOLLAND GIN AT 29859 OLD SCROUGE ROAD. THE HAIL PRODUCED DAMAGE TO VEHICLES AT THE RESIDENCE. BASED ON RADAR...THE HAIL LIKELY OCCURRED FROM 640-645 PM. |
| Mar 31, 6:49 PM CDT | HAIL 1.75 | Ene Elkmont, AL | GOLF BALL SIZE HAIL WAS REPORTED. |
| Mar 31, 6:52 PM CDT | HAIL 1 | 5 Sw Ardmore, AL | QUARTER INCH HAIL WAS REPORTED AT MILE MARKER 362. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 12:47 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS54 KHUN 312342
SVRHUN
ALC083-089-010030-
/O.NEW.KHUN.SV.W.0089.120331T2342Z-120401T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
NORTHWESTERN MADISON COUNTY IN NORTH CENTRAL ALABAMA...
* UNTIL 730 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOLLAND GIN...AND MOVING SOUTH AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
TONEY...
HARVEST...
CAPSHAW...FRENCH MILL...
MADISON...BELLE MINA...
REDSTONE ARSENAL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3499 8678 3468 8662 3463 8691 3498 8699
3500 8689
TIME...MOT...LOC 2342Z 340DEG 26KT 3491 8686
$$3 follow-up statements
813
WWUS54 KHUN 010004
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
704 PM CDT SAT MAR 31 2012
ALC083-089-010030-
/O.CON.KHUN.SV.W.0089.000000T0000Z-120401T0030Z/
LIMESTONE AL-MADISON AL-
704 PM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR WEST CENTRAL MADISON AND EASTERN LIMESTONE COUNTIES...
AT 701 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CAPSHAW MOVING SOUTH
AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BELLE MINA AND HARVEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.
&&
LAT...LON 3491 8687 3492 8677 3468 8668 3464 8686
3463 8691 3489 8697
TIME...MOT...LOC 0003Z 346DEG 25KT 3477 8683
$$
SL451 WWUS54 KHUN 010023 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 723 PM CDT SAT MAR 31 2012 ALC089-010030- /O.CAN.KHUN.SV.W.0089.000000T0000Z-120401T0030Z/ MADISON AL- 723 PM CDT SAT MAR 31 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MADISON COUNTY IS CANCELED... THE STORM THAT PROMPTED THE WARNING HAS REMAINED IN LIMESTONE COUNTY. THUS...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MADISON COUNTY IS CANCELED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. LAT...LON 3466 8679 3463 8691 3480 8695 3481 8679 TIME...MOT...LOC 0020Z 346DEG 25KT 3466 8680 $$ ALC083-010030- /O.CON.KHUN.SV.W.0089.000000T0000Z-120401T0030Z/ LIMESTONE AL- 723 PM CDT SAT MAR 31 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EAST CENTRAL LIMESTONE COUNTY... AT 715 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL NEAR BETHEL. DAMAGING WINDS IN EXCESS OF 60 MPH ARE ALSO POSSIBLE. THIS STORM WAS LOCATED NEAR BELLE MINA...MOVING SOUTH AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF VERY LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. && LAT...LON 3466 8679 3463 8691 3480 8695 3481 8679 TIME...MOT...LOC 0020Z 346DEG 25KT 3466 8680 $$ SL
512 WWUS54 KHUN 010026 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 726 PM CDT SAT MAR 31 2012 ALC083-010037- /O.EXP.KHUN.SV.W.0089.000000T0000Z-120401T0030Z/ LIMESTONE AL- 726 PM CDT SAT MAR 31 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LIMESTONE COUNTY EXPIRES AT 730 PM CDT... WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE. LAT...LON 3466 8679 3463 8691 3480 8695 3481 8679 TIME...MOT...LOC 0027Z 346DEG 25KT 3461 8679 $$ SL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 4:21 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 31, 4:21 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 421 PM CDT SAT MAR 31 2012 .DISCUSSION... A MODERATE NORTHWESTERLY FLOW ALOFT PREVAILS ACROSS THE TENNESSEE VALLEY THIS AFTERNOON...AS THE REGION REMAINS SITUATED BETWEEN A MID-TROPOSPHERIC HIGH -- EXTENDING FROM THE EASTERN PACIFIC NORTHEASTWARD INTO THE SOUTHWESTERN DESERTS -- AND A BROAD LONG WAVE TROUGH ACROSS QUEBEC. A PRONOUNCED MID-LEVEL VORT MAX EMBEDDED IN THIS FLOW REGIME -- CURRENTLY LOCATED BETWEEN THE OHIO RIVER AND THE SOUTHERN GREAT LAKES -- WILL DIG SOUTHEASTWARD TO THE CENTRAL APPALACHIANS BY TONIGHT. ALTHOUGH THE SOUTHERN END OF THIS SHORTWAVE TROUGH WILL WEAKEN AS IT MOVES ACROSS THE TENNESSEE VALLEY...FORCING WILL REMAIN SUFFICIENT FOR WIDELY SCATTERED STRONG/SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING...WITH ACTIVITY DEVELOPING ACROSS MIDDLE TENNESSEE SPREADING SOUTHEASTWARD IN NORTHWESTERLY STEERING FLOW OF 20-30 KNOTS. WILL CARRY A SLIGHT CHANCE OF SHOWERS AND STORMS BETWEEN 01/00-02Z TO INDICATE ACTIVITY DISSIPATING EARLY THIS EVENING...ALTHOUGH MOST SHORT TERM MODELS SUGGEST THE PASSAGE OF ANOTHER WEAK MID-LEVEL WAVE WHICH MAY AID IN THE REGENERATION OF SOME SHOWERS ACROSS THE SOUTHWESTERN HALF OF THE FORECAST AREA LATER TONIGHT. FOG WILL BE A CONCERN ONCE AGAIN...WITH BOTH COVERAGE AND DENSITY HIGHLY DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED TODAY. MODELS ARE IN GENERAL AGREEMENT THAT MID-LEVEL SUBSIDENCE WILL INCREASE SUBSTANTIALLY ACROSS NORTHERN ALABAMA/SOUTHERN MIDDLE TENNESSEE TOMORROW...AS A HIGH-AMPLITUDE RIDGE BUILDING ACROSS THE CENTRAL PLAINS BEGINS TO SHIFT EASTWARD IN ADVANCE OF A STRONG MID/UPPER-LEVEL TROUGH CURRENTLY MOVING ONSHORE ALONG THE PACIFIC COAST AND FORECAST TO GRADUALLY MOVE EASTWARD...BECOMING CENTERED ACROSS THE GREAT BASIN BY LATE SUNDAY. THIS WILL FURTHER LIMIT THE THREAT FOR AFTERNOON SHOWER/THUNDERSTORM DEVELOPMENT ON SUNDAY AND MONDAY...ALTHOUGH STRONG DIURNAL HEATING MAY FORCE THE DEVELOPMENT OF WIDELY SCATTERED CONVECTION BOTH AFTERNOONS. A LIGHTER AND MORE WESTERLY STEERING FLOW OF 15-20 KNOTS TOMORROW MAY ALSO ALLOW SOME STORMS TO SPREAD INTO THE WESTERN FORECAST ZONES FROM NORTHERN MISSISSIPPI. ONCE AGAIN...STEEP LOW TO MID-LEVEL LAPSE RATES AND MODERATE VALUES OF CAPE NOTED ON POINT FORECAST SOUNDINGS MAY LEAD TO THE DEVELOPMENT OF A FEW STRONG TO SEVERE CELLS...WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN IMPACTS. OUTSIDE OF ANY CONVECTION... HIGH TEMPERATURES TOMORROW WILL BE VERY WARM...PERHAPS BREACHING RECORD LEVELS IN THE MID/UPPER 80S ACROSS NORTHWEST AND NORTH CENTRAL ZONES. FROM SUNDAY NIGHT INTO MONDAY NIGHT...THE THE MID-LEVEL RIDGE AXIS WILL MAINTAIN ITS POSITION FROM THE SOUTHEASTERN U.S. NORTHWESTWARD INTO THE UPPER MISSISSIPPI VALLEY...AND WILL INTENSIFY AS THE SOUTHERN PORTION OF THE WESTERN CONUS TROUGH CUTS OFF INTO AN UPPER LOW WHICH SHOULD TRACK EASTWARD ACROSS NEW MEXICO ON MONDAY. ASIDE FROM ISOLATED STORMS ON MONDAY AFTERNOON...THIS WILL MAINTAIN DRY AND UNSEASONABLY WARM/HUMID CONDITIONS...WITH NEAR RECORD HIGH TEMPERATURES EXPECTED ONCE AGAIN ON MONDAY. SOME LOCATIONS... ESPECIALLY ACROSS NORTHWEST ALABAMA...MAY REACH OR SLIGHTLY EXCEED 90 DEGREES ON BOTH SUNDAY/MONDAY AFTERNOONS. IT APPEARS THAT THE MID- LEVEL RIDGE WILL BEGIN TO WEAKEN BY MONDAY NIGHT...AS A LEAD IMPULSE EJECTS NORTHEASTWARD FROM EAST TEXAS IN ADVANCE OF THE UPPER LOW SHIFTING EASTWARD ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA. AS THIS LEAD IMPULSE LIFTS NORTHEASTWARD THROUGH THE REGION DURING THE DAY ON TUESDAY...ENVIRONMENTAL CONDITIONS WILL BECOME SLIGHTLY MORE FAVORABLE FOR THE DEVELOPMENT OF AFTERNOON CONVECTION ONCE AGAIN. MEDIUM RANGE SOLUTIONS FROM THE ECMWF/GFS/GEM HAVE RECENTLY COME INTO BETTER AGREEMENT REGARDING THE STRENGTH AND MOVEMENT OF THE CENTRAL PLAINS UPPER LOW TOWARD THE SECOND HALF OF NEXT WEEK...WITH THIS FEATURE EXPECTED TO BEGIN ACCELERATING EAST-SOUTHEASTWARD ON WEDNESDAY NIGHT/THURSDAY...AS MID-LEVEL RIDGING STRENGTHENS FROM THE SOUTHERN ROCKIES TO THE NORTHERN PLAINS DOWNSTREAM FROM ANOTHER LONG WAVE TROUGH MOVING ONTO THE PACIFIC COAST. ALTHOUGH THE GFS IS FURTHER TO THE NORTH WITH THE TRACK OF THIS FEATURE THAN THE ECMWF... BOTH MODELS SUGGEST THAT THE LOW WILL DIG SOUTHEASTWARD NEAR OR DIRECTLY ACROSS THE AREA ON THURSDAY/THURSDAY NIGHT. HIGHER PROBABILITIES FOR SHOWERS/STORMS WILL EXIST AS THIS FEATURE -- AND A WEAK ACCOMPANYING SURFACE LOW AND COLD FRONT -- APPROACH THE REGION ON WEDNESDAY/WEDNESDAY NIGHT/THURSDAY. AT THIS TIME...THERE APPEARS TO BE LITTLE THREAT FOR SIGNIFICANT/ORGANIZED CONVECTION AS LOWER TROPOSPHERIC WINDS WILL REMAIN ON THE WEAK SIDE...GENERALLY LESS THAN 30 KNOTS. HOWEVER...MID-LEVEL FLOW AND THE THREAT FOR SOME STRONG TO SEVERE STORMS MAY INCREASE ON THURSDAY AS THE UPPER LOW APPROACHES FROM THE WEST-NORTHWEST. A COLD FRONT WILL PUSH THROUGH THE REGION SOMETIME THURSDAY NIGHT/FRIDAY MORNING...ENDING PRECIPITATION CHANCES AND USHERING A SLIGHTLY COOLER/DRIER AIR MASS INTO THE SOUTHEASTERN U.S. 70/DD && .AVIATION... /ISSUED 106 PM CDT SAT MAR 31 2012/ FOR 18Z TAFS... VFR CONDITIONS ARE LARGELY EXPECTED THROUGH THE EVENING...HOWEVER ANY SHOWER OR THUNDERSTORM THAT DEVELOPS OVER THE TERMINAL WILL BE CAPABLE OF QUICKLY REDUCING CIGS/VIS. FOG IS AGAIN EXPECTED TONIGHT...AND ITS MAGNITUDE WILL LARGELY BE DEPENDENT ON RAINFALL THIS AFTERNOON. VFR CONDITIONS ARE THEN EXPECTED AGAIN SUNDAY MORNING. JLL && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 57 88 61 89 62 / 20 20 10 20 20 SHOALS 57 89 60 90 60 / 20 20 10 20 20 VINEMONT 58 85 61 85 62 / 20 20 10 20 20 FAYETTEVILLE 52 85 60 86 57 / 20 20 10 20 20 ALBERTVILLE 53 84 57 85 58 / 20 20 10 20 20 FORT PAYNE 52 85 56 85 54 / 20 20 10 20 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Mar 31, 12:57 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CDT SAT MAR 31 2012 ALZ001>010-016-TNZ076-096-097-011000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 PM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL DRIFT SOUTH TOWARD THE TENNESSEE VALLEY THIS AFTERNOON...TRIGGERING SCATTERED THUNDERSTORMS ACROSS MUCH OF THE AREA. SOME OF THESE STORMS WILL BE SEVERE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS SOUTHERN MIDDLE TENNESSEE AND EXTREME NORTHWEST ALABAMA BETWEEN 1 PM AND 4 PM...AND ACROSS THE REMAINDER OF NORTHERN ALABAMA BETWEEN 3 PM AND 7 PM. THUNDERSTORMS WILL RAPIDLY DIMINISH IN COVERAGE AND STRENGTH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY. SOME OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. SEVERAL SYSTEMS MOVING ACROSS THE SOUTHEAST WILL INCREASE THUNDERSTORM CHANCES AGAIN EARLY NEXT WEEK WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON TUESDAY. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS ASSOCIATED WITH THE STRONGER STORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED THIS AFTERNOON AND EVENING. REPORTS OF HAIL AND WINDS WILL BE GREATLY APPRECIATED. CCC/JLL
In the hours before
Local storm report, Mar 31, 6:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
619 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM HAIL 4 W BASHAM 34.52N 87.08W
03/31/2012 E1.00 INCH MORGAN AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED.
0604 PM HAIL 3 NNW FLORENCE 34.85N 87.69W
03/31/2012 E1.75 INCH LAUDERDALE AL EMERGENCY MNGR
GOLF BALL SIZE HAIL WAS REPORTED.
&&
KWEBERLocal storm report, Mar 31, 6:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
620 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 4 N SPEAKE 34.47N 87.16W
03/31/2012 LAWRENCE AL EMERGENCY MNGR
TREES AND POWER LINES WERE REPORTED DOWN.
&&
KWEBERLocal storm report, Mar 31, 6:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
633 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL SPEAKE 34.42N 87.17W
03/31/2012 E1.00 INCH LAWRENCE AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED IN SPEAKE.
0616 PM HAIL MASSEY 34.37N 87.02W
03/31/2012 E1.00 INCH MORGAN AL EMERGENCY MNGR
QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
FREEMAN ROAD.
&&
KWEBERLocal storm report, Mar 31, 6:34 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
634 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG SPEAKE 34.42N 87.17W
03/31/2012 LAWRENCE AL EMERGENCY MNGR
TREES AND POWER LINES WERE REPORTED DOWN.
&&
KWEBERLocal storm report, Mar 31, 6:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL MOULTON 34.48N 87.29W
03/31/2012 E1.75 INCH LAWRENCE AL TRAINED SPOTTER
GOLF BALL WAS REPORTED.
&&
KWEBERLocal storm report, Mar 31, 6:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 SSW HYATT 34.22N 86.36W
03/31/2012 MARSHALL AL EMERGENCY MNGR
TWO 3 TO 4 FOOT IN DIAMETER TREES BLOWN DOWN. NO INJURIES
OR ROADS BLOCKED.
0627 PM HAIL MOULTON 34.48N 87.29W
03/31/2012 E1.25 INCH LAWRENCE AL EMERGENCY MNGR
HALF DOLLAR SIZE HAIL WAS REPORTED AT THE MOULTON EOC.
&&
KWEBERThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:42 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 48 min |
| Mar 31, 4:00 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 45 min |
| Mar 31, 4:19 PM CDT | Special Weather Statement | HUN | Jackson | 26 min |
| Mar 31, 4:42 PM CDT | Special Weather Statement | HUN | Marshall | 33 min |
| Mar 31, 4:42 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone | 48 min |
| Mar 31, 4:44 PM CDT | Special Weather Statement | HUN | DeKalb | 31 min |
| Mar 31, 4:48 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 27 min |
| Mar 31, 4:49 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 41 min |
| Mar 31, 4:52 PM CDT | Special Weather Statement | HUN | Cullman | 38 min |
| Mar 31, 4:53 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 30 min |
| Mar 31, 5:05 PM CDT | Special Weather Statement | HUN | Madison | 40 min |
| Mar 31, 5:11 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 49 min |
| Mar 31, 5:13 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 47 min |
| Mar 31, 5:21 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 39 min |
| Mar 31, 5:27 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 42 min |
| Mar 31, 5:31 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence | 44 min |
| Mar 31, 5:34 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 41 min |
| Mar 31, 5:36 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 24 min |
| Mar 31, 5:46 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 44 min |
| Mar 31, 5:55 PM CDT | Flash Flood Warning | HUN | Lauderdale, Lawrence, Limestone, Morgan | 3 hr |
| Mar 31, 5:59 PM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| Mar 31, 6:01 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 44 min |
| Mar 31, 6:07 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Morgan | 38 min |
| Mar 31, 6:11 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 49 min |
| Mar 31, 6:14 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 31 min |
| Mar 31, 6:29 PM CDT | Flash Flood Warning | HUN | Cullman, Lawrence, Morgan | 3 hr |
| Mar 31, 6:31 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 44 min |
| Mar 31, 6:40 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 50 min |
| Mar 31, 6:54 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 31 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.